View Full Version : Should I continue Strattera?


Austinnou88
03-07-15, 05:07 PM
Wow.... so I've been taking Strattera for 2 weeks now and it was working really well in the beginning. My Doctor has me taking 25mg once a day and the first week things really improved overall, the only side effect was the tiredness which I got through and am past that; everything else was good.

Now when I take it I can focus and everything but I feel like I cannot think of much to say to anyone at all, as if it's affecting my ability to think deeply. When I first took it I could really think a lot deeper, now it's almost as if nothing is going on up in my head accept whats in front of me. I also feel a little disoriented sometimes as if I'm moving to fast and my minds trying to catch up.

Arrgghhh, I used to take it when I was a lot littler and growing up and it worked really well. Could this be something I just need to wait out and see if it goes away?

I don't suffer any anxiety, it's just that I feel like there's almost nothing going on in my head. It's also making me slure my speech a lot when talking to people.

Corina86
03-08-15, 11:50 AM
I never took Strattera, but I think you should wait a while and let your body and your mind get accustomed to the medication. Meds definitely change the way our brains work and, since we're used to our brains working in a certain way, any change might feel weird. But if this doesn't go away, you might want to talk to your doctor about trying a different medication.

Austinnou88
03-13-15, 05:21 PM
Appreciate the response back Corina! I think it might just be time to try something different. I hear it's a trial and error process.

Greyhound1
03-13-15, 05:40 PM
I think Corina is right. I would give it some more time. I have a quote below from the Strattera Box Warning.
Though you may notice small changes in as few as 2 weeks, it's important to remain patient and give Strattera time to work. It may take a full 4‐6 weeks to see significant improvements after you reach your target dose.

KentUnknown
03-13-15, 11:48 PM
Took Strattera for a month on 2 different occasions, once back last August and once in January.

I liked it at first, I could read for a while, I felt more calm, relaxed, and focused on what was in front of me.

My first time on Strattera I was dominating work with it, well I thought I was, at least.
I would go to work where I had major social anxiety since the vibe of the restaraunt i worked at was all young good lookin ladies who didn't care for anything but themselves(for the most part, i think this is just teh way the world is moving)
The anxiety left, and I was able to joke around all shift and have a good time cooking up a storm with minimal mistakes.
The main side effects were sexual for me both times, but one thing that happened in August that did not happen in January was extreme light headedness where i thought I may pass out. I don't eat very well and everytime I was at work at least once during a shift in the hot kitchen I would almost faint, but collect myself rather quickly.

Januray was different cause I did not work, but I could focus on reading, writing, less anxiety, depression, and i just felt more calm and collected. Sexual side effects were still there, but I expected them, hoped they would get better, they did to a certain extent. After 3 weeks I quit the medication because I began to have suicidal ideation, this did not happen in August. I began to actually picture my family without me, and what tools I could use in the house if I wanted to end it. I do not want to do that, and the thoughts invading my mind like that were unwelcome so I kicked it.

I am hoping to get a prescription of AdderallXR once I remember to call my doctor and set up an appointment. For the meantime, I take my days one day after another, expecting each day to be different so I do not beat myself up about my inconsistencies.

Hope this helps and good luck wherever you go!

Austinnou88
03-14-15, 10:42 AM
Thanks for the reply GreyHound, appreciate it. I think I'll give it a few more weeks just o make sure.

Austinnou88
03-14-15, 10:43 AM
Hey Kent, thanks for the reply!

Seems like you experienced several different side effects from taking it. I can tell you from trial and error on a few different medications that I've been on so far, that I have never ever had any suicidal thoughts being on/off of them. I know everyone is different and while Strattera might not work for you (or me), it could work great for someone else and have no issues, vice versa.

I’m still in the process of trying to find a medicine that will work well for me. One thing that’s helping me is to write down the pros and cons that the medicine gives me. Going into the doctor prepared with what exactly is going on really helps the doctor narrow down finding the next best step to take.